Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Sinus pressure, cough and sneezing. Taking antibiotics, condition worsened. Is it a sinus infection?

My husband has had a cold for the last 2 weeks. Sinus pressure, coughing, sneezing . Took him to our local medical center yesterday and they put him on antibiotics for a sinus infection . For the last 3 days he has a low grade fever 99.8 and his skin is ultra sensitive. He is taking cold/sinus medicine ( otc as recommended by dr), ibuprofen for headache and ammoxicillin for antibiotics twice a day. He isn t getting better, he seems to be getting worse with being lethargic and off balance. It s almost as if he can t stay awake for more than an hour. Should I maybe be concerned about flu or some other virus that may be attacking his system? They did not swab him or run tests, just checked his ears and throat.
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Symtoms of sinus disease can occur most commonly as a result of allergies, viral or bacterial infection.
In the case of a bacterial infection, like your husband is experiencing, antibiotics are needed as part of the therapy. Normally when amoxicillin is used for sinus infection , it is taken 3 times a day. IF he is using twice daily , it would not be as effective.

In severe cases or where is a slow response the antibiotics have to be taken for an extended period of time (up to 3 or 4 weeks).

He may want to consider speaking to the doctor regarding the dosing interval of the amoxicillin or changing to another antibiotic that may help him.

In terms of the flu, it can cause severe symptoms. The main aspect of treatment in most persons is rest,fluids and the use of medication to treat any symptoms (as he is already doing)

I hope this helps
Answered: Wed, 16 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor